Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Nov 27, 2013, 12:08 AM EST for Duplin County, Jones County, Onslow County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2013, 12:08 AM EST (05:08 UTC)
- Expired
- Nov 27, 2013, 12:45 AM EST
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 79 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 12:40 AM EST | FUNNEL CLOUD | 2 S Richlands, NC | REPORT OF A FUNNEL CLOUD AND POSSIBLE TORNADO ON RICHLANDS HIGHWAY. NO DAMAGE REPORTED AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 9:48 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WFUS52 KMHX 270508
TORMHX
NCC061-103-133-270545-
/O.NEW.KMHX.TO.W.0011.131127T0508Z-131127T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1208 AM EST WED NOV 27 2013
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 1245 AM EST
* AT 1204 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 8 MILES SOUTHWEST OF CHINQUAPIN...OR 7 MILES EAST OF
WALLACE...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CYPRESS CREEK...
CHINQUAPIN...
LYMAN...
BEULAVILLE...ALBERT J ELLIS AIRPORT...
POTTERS HILL...
RICHLANDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3503 7769 3505 7764 3492 7746 3471 7772
3471 7797 3472 7799
TIME...MOT...LOC 0508Z 223DEG 29KT 3475 7784
$$
TL1 follow-up statement
522
WWUS52 KMHX 270527
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1227 AM EST WED NOV 27 2013
NCC061-103-133-270545-
/O.CON.KMHX.TO.W.0011.000000T0000Z-131127T0545Z/
JONES NC-DUPLIN NC-ONSLOW NC-
1227 AM EST WED NOV 27 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EST FOR
NORTHWESTERN ONSLOW...SOUTHEASTERN DUPLIN AND WEST CENTRAL JONES
COUNTIES...
AT 1222 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED NEAR
CHINQUAPIN...OR 15 MILES EAST OF WALLACE...MOVING NORTHEAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
A POSSIBLE TORNADO.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LYMAN...ALBERT J ELLIS
AIRPORT...PETERSBURG AND RICHLANDS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3482 7789 3504 7762 3492 7746 3471 7772
3471 7777
TIME...MOT...LOC 0526Z 229DEG 25KT 3482 7773
$$
TLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Nov 26, 10:06 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 26, 10:06 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EST TUE NOV 26 2013
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TONIGHT AND CROSS
THE REGION OVERNIGHT INTO EARLY WEDNESDAY MORNING. STRONG HIGH
PRESSURE SYSTEM WILL BUILD IN FROM THE NORTHWEST ON THANKSGIVING
DAY AND PERSIST THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 10 PM TUE...TORNADO WATCH #578 HAS BEEN ISSUED FOR EASTERN
NC THROUGH 4 AM. LATEST SFC ANALYSIS SHOWS LOW PRESSURE CENTER
MOVING INTO CENTRAL SC. EASTERN NC REMAINS IN THE WARM SECTOR OF
THE APPROACHING LOW PRESSURE SYSTEM WITH DEWPOINTS NOW IN THE
LOWER/UPPER 60S...AS RAIN CONTINUES TO OVERSPREAD THE AREA.
WITH MODERATE TO HEAVY RAIN ALONG THE COAST. THE AREA WITH THE
BEST POTENTIAL FOR AN ISOLATED TORNADO WOULD LIKELY BE ALONG AND
EAST OF HIGHWAY 17 OVER THE NEXT SEVERAL HOURS.
MODELS REMAIN IN GOOD AGREEMENT OF PHASING STREAMS AND AN INLAND
TRACKING SURFACE LOW THROUGH WEDNESDAY AND CONTINUES TO BRING
ABOVE AVERAGE FORECAST CONFIDENCE. THE PHASING OF THE STREAMS WILL
LEAD TO A HIGHLY AMPLIFIED NEGATIVELY TILTED UPPER TROUGH WHICH IS
FORECAST TO CROSS THE REGION WEDNESDAY NIGHT. THE ASSOCIATED
DEVELOPING SURFACE LOW CURRENTLY OVER GEORGIA WILL MOVE
NORTHEAST TONIGHT AND INTO THE PIEDMONT OF NC BY LATE TONIGHT.
SE/S WINDS 15 TO 25 MPH WILL SHIFT SOUTH LATE TONIGHT. RAINFALL WILL
BECOME WIDESPREAD AND HEAVY AT TIMES TONIGHT INTO EARLY WED WITH
FORECAST SOUNDINGS INDICATE PWATS APPROACHING 2 INCHES TONIGHT.
INSTABILITY APPEARS LIMITED UNTIL LATER THIS EVENING SO CONTINUED
TO HOLD OFF MENTIONING THUNDER UNTIL AFTER 00Z. AFTER APPROX. 00Z
LIFTED INDICES WILL RANGE -1/-2 C WITH CAPE VALUES 500 J/KG OR
LESS...HOWEVER MID LEVEL LAPSE RATES TILL ONLY BE AROUND 5.5C/KM.
BULK SHEAR INCREASES TO 50-60 KT WITH A VEERING PROFILE IN THE
LOWER LEVELS. 0-3 KM HELICITY VALUES RISE AS HIGH AS 700-800 M2S2
AS LOW LEVEL WINDS RAMP UP. AS IT TYPICAL FOR A HIGH- SHEAR LOW-
CAPE ENVIRONMENT...THE POTENTIAL EXISTS FOR STRONG STORMS TO
OCCUR LATE TONIGHT AND EARLY WED WHEN A FORCED LINE OF CONVECTION
WILL MOVE THROUGH THE AREA. THIS THREAT APPEARS TO BE GREATEST
ALONG AND EAST OF HIGHWAY 17. MAIN SEVERE THREATS WOULD BE A FEW
DAMAGING WIND GUSTS AND ISOLATED TORNADOES. OTHER IMPACTS WITH
THIS SYSTEM WILL BE MINOR COASTAL FLOODING AND SOME BEACH EROSION
ALONG SOUTH FACING BEACHES. WIND...COASTAL FLOOD AND HIGH SURF
ADVISORIES REMAIN IN EFFECT FOR COASTAL SECTIONS TONIGHT AND WED.
STRONG SOUTHERLY FLOW/WAA AND PRECIP/CLOUDS WILL KEEP TEMPS MILD
OVERNIGHT WITH LOWS IN THE LOW/MID 50S INLAND TO LOWER 60S ALONG
THE SOUTHERN COAST AND OBX.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 3 PM TUESDAY...THE LOW WILL BE OVER THE REGION WED MORNING
MOVING NORTHEAST AND SHOULD BE OUT OF THE REGION BY THE AFTERNOON.
WINDS WILL SHIFT WEST ONCE THE LOW LIFTS NORTH. THE UPPER LOW WILL
PHASE WITH THE NORTHERN STREAM JET BY WED AFTERNOON AND LIFT NORTH
OF THE AREA INTO NEW ENGLAND. HEAVY RAIN AND WINDY CONDITIONS
EARLY WILL GIVE WAY TO CLEARING SKIES AND DIMINISHING PRECIP FROM
SW TO NE BY MIDDAY. BEST DYNAMICS BEGIN TO SHIFT NORTH EARLY WED
SO HELD MENTION OF THUNDER FOR NE HALF OF CWA THEN NO MENTION OF
THUNDER AFTER ROUGHLY 15Z. TEMPS WILL BE WARMEST IN THE MORNING
THEN SLOWLY DIMINISH AS THE DAY PROGRESSES...THUS USED A NON-
DIURNAL TEMP CURVE FOR HOURLY TEMPS. WINDS DIMINISH QUICKLY BEHIND
THE SURFACE LOW IN THE AFTERNOON WITH COASTAL FLOOD...WIND...AND
HIGH SURF ADVISORIES EXPIRING BY LATE AFTERNOON. NO CHANGE TO
CURRENT HEADLINES AT THIS TIME AS MODELS REMAIN IN GOOD AGREEMENT
ON TIMING OF LOW PASSAGE/WIND SHIFT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM TUE...BY WEDNESDAY EVENING...STRONG SHORTWAVE
ENERGY WILL BE MOVING OFFSHORE WITH COLDER AND DRIER AIR FILTERING
IN OVER THE REGION AS STRONG HIGH PRESSURE SETTLES OVER THE MID-
ATLANTIC THROUGH SATURDAY NIGHT. WELL BELOW NORMAL TEMPERATURES
ARE EXPECTED AS LOWS DROP INTO THE UPPER 20S INLAND TO UPPER 30S
COAST WEDNESDAY NIGHT AND WILL BE 2 TO 4 DEGREES COLDER BY
THURSDAY NIGHT WITH MINS AS LOW AS 25 WELL INLAND. THANKSGIVING
WILL BE BREEZY AS HIGH TEMPERATURES STRUGGLE TO REACH THE MID 40S.
TEMPERATURES WILL SLOWLY MODERATE THROUGH SATURDAY AS THE RIDGE
STRENGTHENS AND MOVE EAST AND NORTHEAST OF THE AREA. BY LATE
SUNDAY...AN INVERTED TROUGH DEVELOPS OFFSHORE. AS MID-LEVEL
SHORTWAVE DIVES EAST IN BASE OF 500 MB TROUGH AXIS...THIS WILL
LEAD TO CYCLOGENESIS OFF THE SOUTH CAROLINA COAST WITH THE LOW THEN
DRIFTING WELL OFFSHORE PER THE GFS OR ALONG THE COAST PER THE ECMWF.
IN EITHER CASE...THE LOW COUPLED WITH THE MID-LEVEL SHORTWAVE WILL
LEAD TO INCREASED RAIN CHANCES FOR SUNDAY NIGHT INTO MONDAY. RAIN
SHOULD EXIT THE AREA MONDAY NIGHT AS STRONGER SHORTWAVE EXITS THE
COAST WITH DRY AND RELATIVELY MILD WEATHER FOR TUESDAY.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 10 PM TUE...SUB-VFR CONDITIONS EXPECTED TO PREVAIL THROUGH
THE PERIOD. IFR CONDITIONS PREVAIL EARLY THIS EVENING WITH
MODERATE TO HEAVY OVERSPREADING THE AREA. EXPECT IFR CEILINGS TO
HANG TOUGH FOR THE NEXT SEVERAL HOURS AS RAIN CONTINUES TO
OVERSPREAD THE AREA. CONFIDENCE IS LOW HOWEVER WHEN CEILINGS WILL
LIFT TO MVFR. WILL SHOW TRENDS OF CEILINGS LIFTING BTWN 05-08Z AS
SOUTHERLY FLOW INCREASES...THIS BASED ON SOUNDINGS AND SREF PROBS.
LOW PRESSURE WILL CONTINUE TO MOVE NE AWAY FROM THE AREA WED
AFTERNOON...AND CONDITIONS SHOULD BE SLOWLY IMPROVING. THOUGH DO
EXPECT MVFR CONDITIONS TO HANG TOUGH THROUGH THE END OF THE TAF
PERIOD. GUSTY WINDS THROUGH THE PERIOD...SOUTHERLY GUSTS 20-25KT
EXPECTED OVERNIGHT WITH WINDS BECOMING W/NW WED AFTERNOON. GUSTY
WESTERLY WINDS COULD LEAD TO POTENTIAL CROSSWIND IMPACTS FOR EWN
WED.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 235 PM TUESDAY...VFR CONDITIONS SHOULD PREVAIL FROM
WEDNESDAY NIGHT THROUGH SATURDAY AS BROAD COLD HIGH PRESSURE
SETTLES OVER THE MID-ATLANTIC REGION. MODEL GUIDANCE SHOWS LOW
PRESSURE FORMING OFFSHORE BY LATE SUNDAY IN RESPONSE TO A DIVING
MID-LEVEL TROUGH AND EMBEDDED SHORTWAVE ENERGY. WITH A LOW-LEVEL
ONSHORE FLOW DEVELOPING SUNDAY AND ESPECIALLY SUNDAY NIGHT...SOME
MVFR CEILINGS ARE POSSIBLE.
&&
.MARINE...
.SHORT TERM /THROUGH WEDNESDAY/...
AS OF 10 PM TUE...NO CHANGES NEEDED TO ONGOING FORECAST FOR
UPDATE. TORNADO WATCH NOW IN EFFECT THROUGH 4 AM. LATEST SURFACE
AND BUOY DATA INDICATE SE WINDS 15-25 KT WITH GUSTS TO 35 KT FROM
HATTERAS SOUTH. SEAS OFFSHORE HAVE BUILT TO 10-12 FT. WINDS
SLIGHTLY LESS NORTH HATTERAS BUT WILL INCREASE FROM THE SE TONIGHT
AS A STRONG LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER CENTRAL SC
MOVES NE TOWARDS THE REGION. SE GALE FORCE WINDS WITH GUSTS UP TO
45 KT WILL CONTINUE TONIGHT AND SHIFT S THEN SW BY WED MORNING.
SEAS WILL PEAK OVER OUTER WATERS AT 10-15 FT LATE TONIGHT AND
EARLY WED.
SIGNIFICANT COASTAL IMPACTS POSSIBLE WITH THE STRONG WINDS AND
HIGHER SEAS WHICH INCLUDE HIGH SURF...MINOR COASTAL FLOODING AND
BEACH EROSION. STRONG SOUTHERLY WINDS MAY PRODUCE MINOR WATER
LEVEL RISES FOR AREAS ADJACENT TO THE NORTHERN PAMLICO SOUND
TONIGHT AND EARLY WED. ONCE THE LOW SHIFTS NORTH OF THE WATERS BY
MIDDAY WINDS WILL SHIFT WEST AND FOCUS THE COASTAL FLOODING THREAT
TO THE SOUNDSIDE OF THE OUTER BANKS. NO CHANGES TO CURRENT HEADLINES.
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 235 PM TUESDAY...GUSTY NORTHWEST WINDS WILL KEEP SEAS
ELEVATED WEDNESDAY NIGHT AND THURSDAY AS COMBINED SEAS PEAK AS
HIGH AS 10 FEET OVER THE MIDDLE WATERS LATE WEDNESDAY NIGHT. AS
THE AXIS OF THE COOL SURFACE RIDGE BUILDS EAST...WINDS SHOULD
DIMINISH DURING THURSDAY NIGHT AND SEAS SHOULD FALL TO 5 FEET OR
LESS INTO THE WEEKEND. AS THE HIGH MOVES WELL NORTH OF THE AREA BY
SUNDAY...LOW PRESSURE STARTS TO DEVELOP OFFSHORE IN RESPONSE TO A
DIGGING MID-LEVEL TROUGH AND SHORTWAVE ENERGY. WINDS WILL
GRADUALLY BECOME MORE NE THEN E BY THE LATTER PART OF THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 5 PM EST WEDNESDAY FOR NCZ095-098-103-
104.
COASTAL FLOOD ADVISORY UNTIL 3 PM EST WEDNESDAY FOR NCZ047-081-
104.
WIND ADVISORY UNTIL 5 PM EST WEDNESDAY FOR NCZ095-103-104.
WIND ADVISORY UNTIL 11 AM EST WEDNESDAY FOR NCZ047-081.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
NCZ103.
MARINE...GALE WARNING UNTIL 7 PM EST WEDNESDAY FOR AMZ130-135-150-152-
154-156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG/CTC
SHORT TERM...DAG
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...DAG/CQD/CTCHazardous weather outlook, Nov 26, 9:54 PM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 954 PM EST TUE NOV 26 2013 NCZ029-044>046-079-080-090>094-280300- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 954 PM EST TUE NOV 26 2013 ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT AND WEDNESDAY. AT THIS TIME...HAZARDS INCLUDE GUSTY WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT AS THE LOW PASSES JUST WEST OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING...MAINLY EAST OF HIGHWAY 17. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-280300- MAINLAND DARE-MAINLAND HYDE- 954 PM EST TUE NOV 26 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. COASTAL FLOOD ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT AND WEDNESDAY. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS MINOR COASTAL FLOODING ADJACENT TO THE PAMLICO SOUND. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-280300- OUTER BANKS DARE- 954 PM EST TUE NOV 26 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT... ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT AND MINOR COASTAL FLOODING ADJACENT TO THE PAMLICO SOUND. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-280300- OUTER BANKS HYDE- 954 PM EST TUE NOV 26 2013 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-280300- CARTERET- 954 PM EST TUE NOV 26 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA BEGINNING TONIGHT. HAZARDS INCLUDE STRONG WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-280300- ONSLOW- 954 PM EST TUE NOV 26 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY... ...TORNADO WATCH 578 IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD WILL BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TONIGHT. HAZARDS INCLUDE GUSTY WINDS AND HEAVY RAIN AS WELL AS HIGH SURF ALONG THE OCEAN FRONT. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THE LOW PRESSURE SYSTEM WILL LIFT NORTH AWAY FROM THE AREA WEDNESDAY BUT THERE WILL BE A LINGERING THREAT FOR ISOLATED STORMS TO PRODUCE DAMAGING WIND GUSTS OR AN ISOLATED TORNADO WEDNESDAY MORNING...MAINLY EAST OF HIGHWAY 17. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 26, 10:51 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1051 PM EST TUE NOV 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST BEAUFORT 34.72N 76.65W
11/26/2013 M77 MPH CARTERET NC SPOTTER
MEASURED WIND GUST ON LENNOXVILLE ROAD.
&&
EVENT NUMBER MHX1300237
CQDSpecial weather statement, Nov 26, 11:22 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1122 PM EST TUE NOV 26 2013
NCZ046-047-081-103-270515-
MAINLAND HYDE-OUTER BANKS DARE-TYRRELL-WESTERN DARE-
1122 PM EST TUE NOV 26 2013
...A AREA OF VERY HEAVY SHOWERS WILL MOVE ACROSS TYRRELL...MAINLAND
HYDE...OUTER BANKS DARE AND MAINLAND DARE COUNTIES THROUGH 1215 AM
EST...
AT 1121 PM EST...DOPPLER RADAR INDICATED AN AREA OF HEAVY SHOWERS 7
MILES SOUTH OF ALLIGATOR LAKE...OR ABOUT 11 MILES NORTH OF
SWANQUARTER...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS AFFECTED BY THESE SHOWERS INCLUDE...KILKENNY...GUM
NECK...FRYING PAN LANDING...FORT LANDING......ALLIGATOR.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7574 3589 7574 3595 7572 3591 7564
3588 7575 3582 7572 3535 7614 3560 7656
3570 7640 3576 7640 3600 7614 3596 7601
3565 7603 3596 7596 3594 7577 3608 7575
3600 7564 3595 7561
TIME...MOT...LOC 0421Z 217DEG 43KT 3559 7635
8Local storm report, Nov 26, 11:29 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1129 PM EST TUE NOV 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG ATLANTIC BEACH 34.70N 76.74W
11/26/2013 CARTERET NC 911 CALL CENTER
POWERLINES DOWN ON HWY 58 NEAR THE HILTON DOUBLETREE
HOTEL. REPORTS OF STRUCTURAL DAMAGE TO OCEAN SANDS
CONDOMINIUMS. POSSIBLE TORNADO.
&&
EVENT NUMBER MHX1300238
CQDLocal storm report, Nov 26, 11:34 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1134 PM EST TUE NOV 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG MOREHEAD CITY 34.72N 76.73W
11/26/2013 CARTERET NC SPOTTER
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN ON
ARENDELL STREET NEAR THE HOSPITAL AND COMMUNITY COLLEGE.
POSSIBLE TORNADO.
&&
EVENT NUMBER MHX1300239
CQDSpecial weather statement, Nov 26, 11:58 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1158 PM EST TUE NOV 26 2013
NCZ090>092-098-270600-
DUPLIN-JONES-LENOIR-ONSLOW-
1158 PM EST TUE NOV 26 2013
...HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
ONSLOW...DUPLIN...JONES AND LENOIR COUNTIES THROUGH 100 AM EST...
AT 1155 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 16 MILES SOUTH OF WALLACE...MOVING NORTHEAST AT
45 MPH.
THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO COULD DEVELOP AT ANY TIME.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CYPRESS CREEK...
LYMAN...BEULAVILLE...POTTERS HILL...PETERSBURG...TAYLORS CORNER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3532 7762 3503 7718 3469 7767 3472 7768
3471 7799 3473 7801 3471 7813
TIME...MOT...LOC 0455Z 220DEG 41KT 3457 7802
TLSpecial weather statement, Nov 27, 12:02 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1202 AM EST WED NOV 27 2013
NCZ103-270545-
OUTER BANKS DARE-
1202 AM EST WED NOV 27 2013
...A VERY HEAVY SHOWER WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 1245 AM EST...
AT 1202 AM EST...DOPPLER RADAR INDICATED A VERY HEAVY SHOWER 29
MILES SOUTHWEST OF BODIE ISLAND LIGHTHOUSE...OR ABOUT 10 MILES EAST
OF ENGELHARD...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS AFFECTED BY THIS SHOWER INCLUDE...BODIE ISLAND
LIGHTHOUSE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3562 7548 3576 7553 3577 7560 3578 7558
3579 7555 3580 7557 3579 7558 3581 7561
3580 7563 3582 7562 3581 7559 3583 7558
3584 7560 3587 7557 3572 7548 3564 7546
TIME...MOT...LOC 0502Z 219DEG 45KT 3547 7579The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:41 PM EST | Special Weather Statement | MHX | Craven, Onslow | 64 min |
| Nov 26, 9:17 PM EST | Special Marine Warning | MHX | 43 min | |
| Nov 26, 9:33 PM EST | Special Weather Statement | MHX | Craven, Onslow | 57 min |
| Nov 26, 9:37 PM EST | Special Weather Statement | MHX | Duplin, Jones | 53 min |
| Nov 26, 10:00 PM EST | Special Weather Statement | MHX | Carteret | 60 min |
| Nov 26, 10:11 PM EST | Special Marine Warning | MHX | 49 min | |
| Nov 26, 10:16 PM EST | Tornado Warning | MHX | Carteret, Craven | 29 min |
| Nov 26, 10:21 PM EST | Tornado Warning | MHX | Craven | 39 min |
| Nov 26, 10:59 PM EST | Special Marine Warning | MHX | 46 min | |
| Nov 26, 11:02 PM EST | Special Marine Warning | MHX | 28 min | |
| Nov 26, 11:22 PM EST | Special Weather Statement | MHX | Hyde, Tyrrell | 53 min |
| Nov 26, 11:48 PM EST | Special Marine Warning | MHX | 57 min | |
| Nov 26, 11:58 PM EST | Special Marine Warning | MHX | 32 min | |
| Nov 26, 11:58 PM EST | Special Weather Statement | MHX | Duplin, Jones, Lenoir | 62 min |
| Nov 27, 12:02 AM EST | Special Weather Statement | MHX | Dare | 43 min |
| Nov 27, 12:21 AM EST | Special Weather Statement | MHX | Dare | 24 min |
| Nov 27, 12:47 AM EST | Special Marine Warning | MHX | 43 min | |
| Nov 27, 12:49 AM EST | Special Weather Statement | MHX | Craven, Jones, Onslow | 41 min |
| Nov 27, 12:50 AM EST | Special Marine Warning | MHX | 40 min | |
| Nov 27, 1:31 AM EST | Special Marine Warning | MHX | 44 min | |
| Nov 27, 1:33 AM EST | Special Weather Statement | MHX | Dare | 57 min |
| Nov 27, 2:16 AM EST | Special Marine Warning | MHX | 44 min | |
| Nov 27, 2:32 AM EST | Special Weather Statement | MHX | Hyde, Pamlico | 58 min |
| Nov 27, 8:37 AM EST | Special Marine Warning | MHX | 38 min | |
| Nov 27, 9:10 AM EST | Special Marine Warning | MHX | 50 min | |
| Nov 27, 9:46 AM EST | Special Weather Statement | MHX | Dare | 44 min |
| Nov 27, 10:09 AM EST | Special Marine Warning | MHX | 36 min | |
| Nov 27, 10:41 AM EST | Small Craft Advisory | MHX | 32 hr |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.